On polynomial functions from Zn1 × Zn2 × ⋯ × Znr to Zm

Zhibo Chen

Research output: Contribution to journalArticle

21 Scopus citations

Abstract

The well-known concept of a polynomial function (mod m) has been generalized to polynomial functions from Zn to Zm, and a number of results have been obtained in (Chen, 1995). In the present paper, we further define the concept of polynomial functions from Zn1 × Zn2 × ⋯ × Znr to Zm and generalize the results of (Chen, 1995). We give a canonical representation and the counting formula for such polynomial functions. Then we obtain a necessary and sufficient condition on n1,n2, ... , nr and m for all functions from Zn1 × Zn2 × ⋯ × Znr to Zm to be polynomial functions. Further, we give an answer to the following problem: How to determine whether a given function from Zn1 × Zn2 × ⋯ × Znr to Zm is a polynomial function, and how to obtain a polynomial to represent a polynomial function from Zn1 × Zn2 × ⋯ × Znr to Zm?

Original languageEnglish (US)
Pages (from-to)67-76
Number of pages10
JournalDiscrete Mathematics
Volume162
Issue number1-3
DOIs
StatePublished - Dec 25 1996

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'On polynomial functions from Z<sub>n1</sub> × Z<sub>n2</sub> × ⋯ × Z<sub>nr</sub> to Z<sub>m</sub>'. Together they form a unique fingerprint.

  • Cite this